My daughter was diagnosed a little over a month ago with type 1. We used syringes and vials until now. Today we switched to the pen and her sugars have been higher all day. She has been maitained really well in the last month with highs usually in the upper 100s. Today all three after meals were between 200 and 280. Anybody have any ideas?. I have double checked the insulin dose when giving it and for the thirdd meal today I had somebody else even double check it for me to make sure I was giving the right amount? Any thoughts on this would be really appreciated. I wonder if any of the insulin is coming out before I inject it? Or coincidence that this happened at the same time as switching to the pen. I switched to the Lantus pen at night a week ago and had no problems with that. Thanks....
Hi! My daughter uses the Humalog pen. We have been using it for 2 years now. I am sure you are doing these things, but I just want to help. We were told to prime at least 2 units before each injection, and hold for at least a quick count of ten before taking the needle out. also make sure you are depressing all the insulin out, and it goes back to zero when you do. hope this helps you! The pen has been wonderful for my daughter. We also use the ultra short needles (for kids, thin adults) and they are great! Again... we use the humalog pen, so I am not sure how they differ, but ours has insulin cartridges that screw on.
We began using the novo pen jr and the lantus pen yesterday. My son's BG has been very high all day, despite having slightly increased his doses. Hmmmm. I wonder if there is significant leakage? I'm hoping for some advice as well.
we've used lantus and novolog pen in a while then we switched to a pump. As I recall, we'd prime it atleast 2.5 units and then have my son count to 20 to make sure all the units of insulin are delivered.